High Wind, McPherson
- When
- June 29, 2:15 AM CST
- Where
- McPherson forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.766, -99.221 (the zone’s center; the record gives no point)
A high wind gust of up to 64 mph occurred west of Long Lake from an thunderstorm outflow boundary.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A high wind gust of up to 64 mph occurred west of Long Lake from an thunderstorm outflow boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 28, 10:58 PM CST, 3 hours 17 minutes earlier.
Area Forecast Discussion National Weather Service Aberdeen SD 1158 PM CDT Thu Jun 28 2018 .UPDATE... Issued at 916 PM CDT Thu Jun 28 2018 Made some minor adjustments to POPs this evening, with all storm activity currently to the west and north of the area. Left POPs in for the overnight hours across the northern CWA when the activity to the west may affect the area. No changes made to winds or temperatures at this time. && .SHORT TERM...(This Evening through Friday) Issued at 221 PM CDT Thu Jun 28 2018 The main issues during the short term center around severe weather chances tonight and again Friday. A decent wave is expected to shift from the Rockies, northeast across the Northern Plains tonight. A head of the system, a very warm plume of air aloft is forecast to advect northeast across the CWA. This should effectively limit convection chances across the forecast area. However, some CAM solutions continue to form storms over western South Dakota, and then move then along the border with North Dakota. So, for now will keep some slight mention across the north. Very high MLCAPES and decent shear will support storms, just not sure about the capping potential. MLCIN values late this afternoon are minimal out west so do expect some convection our there, east of the Missouri valley is more dicey given more negative energy to deal with. Initial threat for supercells/tornadoes looks confined to mainly western ND. The main threat later tnt given the strong mid level winds should be a fast, forward propagating MCS/potential derecho. Sfc front slides across tonight, and into the eastern CWA on Friday. However, H7 temps remain quite warm through Friday, and this also should limit convection to some degree. Better chances for rain enter the picture Friday night into Saturday as warming aloft starts to break-down. Temperatures will remain above normal through Friday. .LONG TERM...(Friday Night through Thursday) Issued at 221 PM CDT Thu Jun 28 2018 The long wave pattern across the CONUS will gradually transition from fairly flat/active flow aloft, to ridging across the Northern Plains come early to middle part of next week. For this weekend, however, a frontal boundary will be located over the Central Plains, with continue chances for rain into early next week. The strongest baroclinic zone looks to splay out from the northern Great Lakes, southwest into the Colorado front range, and then sink slowly south. Waves of showers/thunderstorms are expected in the vicinity of this feature through Monday. The best chances for severe weather should be near the frontal boundary, or mainly south of the ABR CWA. Temperatures should be about normal or maybe slightly below for the weekend, but then will rebound next week as ridge aloft builds north across the region. Temperatures at the end of the period should go back above normal. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1158 PM CDT Thu Jun 28 2018 For the most part, VFR conditions will prevail across the area overnight and though the day Friday. Scattered thunderstorms are possible across mainly the far northwestern part of the area overnight. Periods of MVFR vsbys will be possible with any thunderstorms that develop. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Parkin SHORT TERM...TDK LONG TERM...TDK AVIATION...Parkin
Hazardous Weather Outlook National Weather Service Aberdeen SD 1153 PM CDT Thu Jun 28 2018 MNZ039-046-SDZ003>011-015>023-300500- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel- 1153 PM CDT Thu Jun 28 2018 /1053 PM MDT Thu Jun 28 2018/ This Hazardous Weather Outlook is for portions of west central Minnesota, north central South Dakota, and northeast South Dakota. .DAY ONE...Tonight A few strong to severe thunderstorms will be possible overnight tonight, especially north central South Dakota. Strong damaging winds will be the main threat, although large hail or even a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will be possible Friday night through Saturday, and again Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. SDZ033>037-045-048-051-300500- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 1153 PM CDT Thu Jun 28 2018 /1053 PM MDT Thu Jun 28 2018/ This Hazardous Weather Outlook is for portions of central South Dakota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will be possible Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KF
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2018Every state in 2018This day in weather historyWarnings in South Dakota, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 770918.